Alert archive / Washington / Gale Warnings in 2014

Gale Warning 46, NWS Seattle, WA

June 7, 2014

NWS Seattle, WA issued this gale warning at Jun 7, 2014, 3:15 AM PDT. It took effect at Jun 7, 2014, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2014, 3:15 AM PDT (10:15 UTC)
In effect from
Jun 7, 2014, 5:00 PM PDT
Expired
Jun 8, 2014, 2:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WHUS76 KSEW 071015
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
315 AM PDT SAT JUN 7 2014

PZZ170-173-176-071115-
/O.CAN.KSEW.SC.Y.0116.000000T0000Z-140607T1000Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
315 AM PDT SAT JUN 7 2014

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.



$$

PZZ131-132-071815-
/O.EXT.KSEW.SC.Y.0121.000000T0000Z-140608T0000Z/
/O.NEW.KSEW.GL.W.0046.140608T0000Z-140608T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
315 AM PDT SAT JUN 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
SUNDAY. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS RISING TO 25 TO 35
  KNOTS TONIGHT. WIND WAVES 2 TO 4 FEET BUILDING TO 3 TO 6 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-071815-
/O.NEW.KSEW.SC.Y.0122.140608T0000Z-140608T1200Z/
ADMIRALTY INLET-
315 AM PDT SAT JUN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT SUNDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 6, 8:50 PM PDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 6, 8:50 PM PDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PDT FRI JUN 6 2014

.SYNOPSIS...NORTHWESTERLY FLOW ALOFT WILL BECOME MORE WESTERLY BY
SUNDAY. THIS WILL ALLOW WEAK WEATHER SYSTEMS INTO THE AREA WITH A
CHANCE OF SHOWERS EACH DAY NEXT WEEK. MEANWHILE ONSHORE SURFACE FLOW
OF VARYING DEGREES WILL BRING MARINE STRATUS INLAND EACH NIGHT AND
MORNING. THE MARINE CLOUDS WILL INCREASE NEXT WEEK.

&&

.SHORT TERM...ONSHORE GRADIENTS ARE SLIGHTLY STRONGER THIS EVENING
COMPARED TO YESTERDAY. THERE IS ALSO MORE STRATUS MASSING ALONG THE
COAST THIS EVENING. THE UPSHOT SHOULD BE LOW CLOUDS SPREADING A BIT
FURTHER INLAND TONIGHT AND SATURDAY MORNING BEFORE BURNING BACK TO
THE COAST LATER IN THE DAY. THIS SHOULD ALSO COOL HIGHS A FEW
DEGREES SATURDAY BUT IT WILL STILL BE A FEW DEGREES ABOVE NORMAL.

THESE TRENDS...A GRADUAL INCREASE IN LOW LEVEL ONSHORE FLOW...
INCREASING NIGHT AND MORNING CLOUDS...AND SLOW COOLING...WILL
CONTINUE SUNDAY AND MONDAY. BY MONDAY...A WEAK UPPER TROUGH WILL
MOVE OVER THE AREA. THIS COULD BRING A FEW SHOWERS OR A LITTLE
DRIZZLE. LOW CLOUDS WILL BE SLOW TO BURN OFF MONDAY...AND SOME
PLACES WILL STAY CLOUDY WHILE HIGHS WILL BE MAINLY IN THE 60S.
SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...WEAK IMPULSES MOVING THROUGH THE
ZONAL FLOW ALOFT WILL KEEP ALIVE A CHANCE OF SHOWERS TUESDAY AND
TUESDAY NIGHT IN THE MOUNTAINS. CHANCE POPS INCREASE A BIT WEDNESDAY
AFTERNOON AND SPREAD TO EVERYWHERE AS A SOMEWHAT STRONGER SYSTEM
APPROACHES. ONSHORE SURFACE FLOW WILL KEEP CONDITIONS COOL AND
CLOUDY WITH HIGHS MAINLY IN THE 60S BOTH TUESDAY AND WEDNESDAY.

THE APPROACHING SYSTEM ARRIVES THURSDAY AS AN UPPER LEVEL LOW MOVES
INTO WASHINGTON. THIS WILL LOWER SNOW LEVELS AND GIVE THE BEST
CHANCE FOR SOME PRECIPITATION ALL WEEK. THE FORECAST NOW HAS SOME
LIKELY POPS THURSDAY AFTERNOON AND THURSDAY NIGHT. BY FRIDAY THE
LIKELY POPS ARE CONFINED TO THE MOUNTAINS. HIGHS WILL BE IN THE LOW
TO MID 60S THURSDAY AND FRIDAY. THE SNOW LEVEL WILL BRIEFLY FALL
BELOW 6000 FEET AS THE UPPER LEVEL LOW MOVES THROUGH...WHICH COULD
GIVE A LITTLE SNOW TO THE HIGHEST PASSES. BURKE

&&

.AVIATION...NORTHWEST FLOW ALOFT OVER WESTERN WASHINGTON WILL
CONTINUE THROUGH SATURDAY...AS A WEAK UPPER LEVEL RIDGE REMAINS
OFFSHORE. THE NE PACIFIC SURFACE HIGH WILL MAINTAIN LOW LEVEL
ONSHORE FLOW. THE AIR MASS WILL REMAIN DRY EXCEPT FOR SHALLOW
SURFACE-BASED MOISTURE MAINLY ALONG THE COAST AND HIGH LEVEL
MOISTURE.

03Z VISIBLE IMAGERY SHOWS STRATUS HUGGING THE ENTIRE COAST THIS
EVENING POISED TO SPREAD INLAND OVERNIGHT. CIGS ARE OVC009 AT UIL
AND OVC013 AT AST. THE ONSHORE FLOW DIRECTION IS MORE NORTHWESTERLY
WHICH HAS BEEN PRODUCING N WINDS THROUGH PUGET SOUND DOWN TO ABOUT
TIW...WITH W-SW WINDS OVER S AND SW PUGET SOUND. STRATUS SHOULD FORM
OVER THE ENTIRE STRAIT AND PARTS OF THE ADJOINING AREAS OF THE NW
INTERIOR LATE TONIGHT...AS WELL AS OVER THE SW INTERIOR AND S PUGET
SOUND. CIGS SHOULD RANGE FROM OVC007-OVC015. BECAUSE OF THE N FLOW
THROUGH MOST OF PUGET SOUND...BOTH THE 00Z NAM AND LATEST RUC MODELS
SHOW THE STRATUS STOPPING SHORT OF SEA-TAC. HOWEVER UNCERTAINTY IS
STILL HIGH ENOUGH THAT I WILL LEAVE THE EXISTING FORECAST FOR
STRATUS IN PLACE.

KSEA...NO SIGNIFICANT CLOUDS BELOW 10000 FEET TONIGHT WITH N WINDS
5-10 KT CONTINUING THROUGH 07Z. THERE IS STILL A QUESTION WHETHER
STRATUS WILL REACH KSEA EARLY SATURDAY MORNING. LATEST 00Z NAM AND
RUC MODELS MAINTAIN ENOUGH N FLOW OVERNIGHT TO KEEP THE STRATUS S OF
KSEA. HOWEVER CONFIDENCE IS NOT HIGH ENOUGH YET TO DROP THE IFR CIGS
OUT OF THE TAF. KAM

&&

.MARINE...HIGH PRESSURE OVER THE NORTHEAST PACIFIC OCEAN AND LOWER
PRESSURE EAST OF THE CASCADES WILL MAINTAIN ONSHORE FLOW THROUGH
TUESDAY. MARGINAL SMALL CRAFT ADVISORY NORTHWEST WINDS WILL CONTINUE
OVER THE COASTAL WATERS TONIGHT. GALE FORCE WESTERLIES HAVE
DEVELOPED IN THE CENTRAL AND EAST STRAIT TONIGHT WITH SCA NW WINDS
IN ADMIRALTY INLET. WINDS WILL EASE OVERNIGHT. WITH THE ONSHORE FLOW
PATTERN CONTINUING FOR THE NEXT SEVERAL DAYS...MARGINAL SCA NW WINDS
ARE A GOOD POSSIBILITY ALONG THE COAST EACH EVENING WITH AT LEAST
SCA W WINDS IN THE CENTRAL AND E STRAIT. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THROUGH LATE
     TONIGHT.
    .SMALL CRAFT ADVISORY FOR THE TWO SOUTHERN INNER COASTAL WATERS
     ZONES THIS EVENING.
    .ALE WARNING FOR THE CENTRAL AND EASTERN STRAIT TONIGHT.
    .SMALL CRAFT ADVISORY FOR ADMIRALTY INLET TONIGHT.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:32 PM PDTGale WarningSEW8 hr
Jun 7, 3:15 AM PDTSmall Craft AdvisorySEW27 hr

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.